Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2020, 7:24 PM CDT for Red River County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2020, 7:24 PM CDT (00:24 UTC)
- Expired
- Mar 19, 2020, 8:17 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:35 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 19, 6:35 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 635 PM CDT Thu Mar 19 2020 .AVIATION... VCTS conditions possible across area terminals this evening with ceilings gradually falling to MVFR areawide. Lingering precip to continue overnight before conditions improving from the west by daybreak. However, LFK could experience persistent -TSRA conditions through 21/00Z. Otherwise, MVFR ceilings to persist through much of Friday with south winds becoming northwest at 5 to 10 knots. && .PREV DISCUSSION... /issued 534 PM CDT Thu Mar 19 2020/ UPDATE... Based on latest hi-res models and radar trends, went ahead and sent out a quick update to extend Flash Flood Watch across McCurtain and Red River counties until 10 PM. Otherwise, forecast is on track. /05/ PREV DISCUSSION... /issued 258 PM CDT Thu Mar 19 2020/ SHORT TERM.../Tonight through Friday night/ Breezy and warm this afternoon with a good bit of sunshine and upper 70s and lower 80s and still rising. We have a fresh tornado watch from the SPC until 10pm for the northwestern half of the four state area. Scattered showers and thunderstorms will be becoming numerous with some severe this evening and perhaps overnight as a cold front moves into I-30 before daybreak. The flash flood watch will be close with the line this evening and could be extended, but this initial push is moving well, but will likely loose a little steam after sunset being dryline induced. The thunderstorms will be ongoing into Friday as well, but progressing from NW to SE along and just behind the front. We will see this event come to an end late Friday and overnight. Temperatures will trend below average behind this cold front. /24/ LONG TERM.../Saturday through Wednesday Night/ At the start of the period, the surface front will have pushed through the forecast area and will be sitting along the northern Gulf of Mexico. This will give our area a good bit of the day on Saturday to temporarily dry out from the precipitation in the short term. But, this will be short-lived as the front returns northward, late Saturday into Sunday morning, as a warm front with an associated surface low that will bring high rain chances to much of the region, especially over Deep East Texas and Central Louisiana. Rain chances will decrease for Sunday into Monday as a overrunning scenario sets up then. For the latter parts of the extended, guidance differs on the strength and the amount precipitation that can be expected with the upper level system that push through the area on Tuesday. Have kept slight chance pops for extreme northern sections to account for that. Otherwise, weak high pressure at the surface builds into region under weak ridging aloft for Wednesday. /35/ AVIATION... For the ArkLaTex terminals VFR this aftn as one short wave lifts over AR. Sfc winds are a little gusty from the S10-20KT with a few higher gusts. Climb and flight levels are SW20-70KT. The upper trough and sfc fropa will be arriving late in this TAF cycle. SFC winds will all be shifting to NW 14-16Z for the TX terminals. Shwrs/TS will be scat ahead of/and widespread along the frontal boundary with TS prevailing at sites prior to fropa and for a short time after. SFC winds 5-10KT from NW for all 18-21Z Fri. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 71 49 63 / 80 90 40 0 MLU 69 73 50 62 / 70 100 70 10 DEQ 59 63 40 62 / 60 40 10 0 TXK 64 66 45 59 / 80 70 10 0 ELD 67 71 45 62 / 70 80 30 0 TYR 61 65 45 62 / 60 90 20 10 GGG 63 67 47 63 / 80 90 30 10 LFK 67 71 53 67 / 70 90 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...Flash Flood Watch until 10 PM CDT this evening for OKZ077. TX...Flash Flood Watch until 10 PM CDT this evening for TXZ096. && 05/24/24
Hazardous weather outlook, Mar 19, 11:33 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1133 AM CDT Thu Mar 19 2020 OKZ077-TXZ096-201645- McCurtain-Red River- 1133 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect until 7 pm this evening. Look for additional showers and thunderstorms across the region through this evening as an upper level disturbance moves into the Southern Plains today. Additional rainfall amounts of one to three inches will be possible which could result in flash flooding. Otherwise, there will be a chance for strong to severe thunderstorms today through this evening ahead of a cold front that should begin moving into the region around sunrise Friday Morning. Damaging wind gusts are the main threat if any severe thunderstorms can develop today through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Some post frontal showers and thunderstorms will be possible on Friday before the rain moves south and east of the region by Friday evening. We should see a dry day on Saturday before showers and a few thunderstorms return to the forecast for late Saturday Night into Sunday. At this time, any thunderstorms this weekend should not be strong or severe. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel,amateur radio operators and storm spotters will be necessary for the possibility of flooding and the possible development of strong to severe thunderstorms through this evening. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097- 108>112-124>126-136>138-149>153-165>167-201645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1133 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be on the increase today, mainly across portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Some of this activity could become strong to severe later this afternoon into this evening, mainly near and north of the Interstate 30 Corridor of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. If any severe thunderstorms develop, damaging wind gusts are the main threat. Overnight, showers and thunderstorms should become more widespread across the remainder of the region, especially near and to the south of the Interstate 20 Corridor of Northeast Texas into portions of Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A cold front will move through the region on Friday, bringing with it scattered to numerous showers and thunderstorms on Friday with the precipitation coming to an end Friday Night. Some of the rainfall during this timeframe could be heavy at times. We should see a dry day on Saturday before showers and a few thunderstorms return to the forecast for late Saturday Night into Sunday. At this time, any thunderstorms this weekend should not be strong or severe but this will need to be closely monitored as the late weekend event nears. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel,amateur radio operators and storm spotters will be necessary for the possible development of strong to severe thunderstorms through this evening.
In the hours before
Special weather statement, Mar 19, 6:54 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
654 PM CDT Thu Mar 19 2020
OKZ077-TXZ096-200100-
McCurtain OK-Red River TX-
654 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Cloudy to 9 miles north of
Paris. Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Manchester, Wright City, Valliant, Millerton, Garvin, Rufe,
Smithville, Hochatown, Watson, Battiest, Mount Herman, Woodland,
Redland, Kanawha, Glover, Kiomatia, Bethel, Oak Hill, Golden and
Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3451 9446 3432 9447 3388 9495 3374 9531
3388 9531 3388 9528 3391 9528 3389 9527
3389 9525 3396 9523 3394 9516 3424 9515
3425 9505 3438 9505
TIME...MOT...LOC 2353Z 250DEG 41KT 3425 9515 3380 9555
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 33 min |
| Mar 19, 10:49 PM CDT | Special Weather Statement | SHV | Camp, Wood | 41 min |
| Mar 19, 11:18 PM CDT | Special Weather Statement | SHV | Upshur | 42 min |
| Mar 19, 11:34 PM CDT | Special Weather Statement | SHV | Camp | 41 min |
| Mar 20, 5:30 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Smith | 45 min |
| Mar 20, 6:17 AM CDT | Special Weather Statement | SHV | Harrison | 43 min |
| Mar 20, 7:53 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 24 days |
| Mar 20, 7:58 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 12 hr |
| Mar 20, 8:01 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 44 days |
| Mar 20, 8:01 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 25 days |
| Mar 20, 9:40 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 10 hr |
| Mar 20, 7:01 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 44 min |
| Mar 20, 7:45 AM CDT | Special Weather Statement | SHV | Bienville | 45 min |
| Mar 20, 8:25 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln, Red River | 50 min |
| Mar 20, 10:54 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 66 min |
| Mar 20, 11:52 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 5 days |
| Mar 19, 9:03 PM CDT | Special Weather Statement | SHV | Little River | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.